MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 BIPHASIC LIFEPAK® 500 AUTOMATED EXTERNAL DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 BIPHASIC LIFEPAK® 500 AUTOMATED EXTERNAL DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Catalog Number 99401-001084
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Death (1802)
Date of Event 08/23/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Physio control reviewed the device data and verified the reported issue.Physio determined that the use errors listed below was the cause of the reported issue.The user intended to press analyze but instead pressed power button at 3:21:05.The device was powered back on at 3:21:07, resulting in a 2 second delay.On four separate occasions the user was prompted by the device to ¿push analyze¿; at 3:20:47, 3:20:58, 3:21:10, and 3:21:21.The underlying cardiac rhythm was ventricular fibrillation (vf) at the time of each user voice prompt.It wasn¿t until the patient was transferred to a lifepak 15 that they received their first defibrillation, 4 minutes and 32 seconds into the case.The device was not returned to physio-control for evaluation.
 
Event or Problem Description
The customer contacted physio-control to report that a use error of selecting the power button instead of the analyse button caused a 2 minute delay in care and may have caused or contributed to a patient death.

Brand Name
BIPHASIC LIFEPAK® 500 AUTOMATED EXTERNAL DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key9078793
Report Number0003015876-2019-01548
Device Sequence Number2503072
Product Code MKJ
UDI-Device Identifier00885074753980
UDI-Public00885074753980
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K052057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number99401-001084
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2019
Initial Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age49 YR